Alert archive / Kansas / Red Flag Warnings in 2025
Red Flag Warning 18, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Dec 17, 2025, 2:48 PM MST for Hamilton County, Morton County, Stanton County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2025, 2:48 PM MST (21:48 UTC)
- Expired
- Dec 17, 2025, 5:36 PM MST
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
Counties Hamilton County, KS, Morton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 162 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2629 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
377 WWUS83 KDDC 172148 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 348 PM CST Wed Dec 17 2025 KSZ061-074-084-180600- /O.NEW.KDDC.FW.W.0018.251217T2148Z-251218T0100Z/ /O.CON.KDDC.FW.W.0017.251218T1600Z-251219T0000Z/ Hamilton-Stanton-Morton- 348 PM CST Wed Dec 17 2025 /248 PM MST Wed Dec 17 2025/ ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 7 PM CST /6 PM MST/ this evening. * AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather Zone 074 Stanton and Fire Weather Zone 084 Morton. * TIMING...For the first Red Flag Warning, until 7 PM CST /6 PM MST/ this evening. For the second Red Flag Warning, from 10 AM CST /9 AM MST/ to 6 PM CST /5 PM MST/ Thursday. * WINDS...Northwest 25 to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>046-062>066-075>081-085>090-180600- /O.CON.KDDC.FW.W.0017.251218T1600Z-251219T0000Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Kearny-Finney-Hodgeman-Pawnee- Stafford-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Stevens- Seward-Meade-Clark-Comanche-Barber- 348 PM CST Wed Dec 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...From 10 AM to 6 PM CST Thursday. * WINDS...Northwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
2 follow-up statements
289 WWUS83 KDDC 172155 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 355 PM CST Wed Dec 17 2025 KSZ061-074-084-180600- /O.CON.KDDC.FW.W.0018.000000T0000Z-251218T0100Z/ /O.CON.KDDC.FW.W.0017.251218T1600Z-251219T0000Z/ Hamilton-Stanton-Morton- 355 PM CST Wed Dec 17 2025 /255 PM MST Wed Dec 17 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather Zone 074 Stanton and Fire Weather Zone 084 Morton. * TIMING...For the first Red Flag Warning, until 7 PM CST /6 PM MST/ this evening. For the second Red Flag Warning, from 10 AM CST /9 AM MST/ to 6 PM CST /5 PM MST/ Thursday. * WINDS...Southwest 25 to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>046-062>066-075>081-085>090-180600- /O.CON.KDDC.FW.W.0017.251218T1600Z-251219T0000Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Kearny-Finney-Hodgeman-Pawnee- Stafford-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Stevens- Seward-Meade-Clark-Comanche-Barber- 355 PM CST Wed Dec 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...From 10 AM to 6 PM CST Thursday. * WINDS...Northwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
297 WWUS83 KDDC 180036 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 636 PM CST Wed Dec 17 2025 ...Critical Wildfire Danger Thursday Midday and Afternoon... Relative humidity has climbed above critical thresholds across the southwest counties this evening, and that red flag warning has been cancelled. The red flag warning for Thursday remains in effect. KSZ061-074-084-180845- /O.CAN.KDDC.FW.W.0018.000000T0000Z-251218T0100Z/ /O.CON.KDDC.FW.W.0017.251218T1600Z-251219T0000Z/ Hamilton-Stanton-Morton- 636 PM CST Wed Dec 17 2025 /536 PM MST Wed Dec 17 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR WEDNESDAY EVENING... The National Weather Service in Dodge City has cancelled the Red Flag Warning for Wednesday evening. The red flag warning for Thursday remains in effect. * AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather Zone 074 Stanton and Fire Weather Zone 084 Morton. * TIMING...From 10 AM CST /9 AM MST/ to 6 PM CST /5 PM MST/ Thursday. * WINDS...Northwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any ignitions will have the potential to spread and become wildfires quickly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>046-062>066-075>081-085>090-180845- /O.CON.KDDC.FW.W.0017.251218T1600Z-251219T0000Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Kearny-Finney-Hodgeman-Pawnee- Stafford-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Stevens- Seward-Meade-Clark-Comanche-Barber- 636 PM CST Wed Dec 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...From 10 AM to 6 PM CST Thursday. * WINDS...Northwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any ignitions will have the potential to spread and become wildfires quickly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Dec 17, 12:50 PM MST, 1 hour 58 minutes earlier. Its key messages:
- Strong north winds Thursday.
- Critical fire weather conditions Thursday.
Area forecast discussion, Dec 17, 12:50 PM MST, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 150 PM CST Wed Dec 17 2025 .KEY MESSAGES... - Strong north winds Thursday. - Critical fire weather conditions Thursday. && .DISCUSSION... Issued at 150 PM CST Wed Dec 17 2025 WV imagery indicates an upper level trough of low pressure transitioning through the Pacific Northwest within a west-northwest flow aloft. Near the surface, a trough axis is shifting slowly east through extreme eastern Colorado. Dry/windy conditions will persist early in the period as the SREF indicates a strong upper level trough sliding east-southeast through the Northern Rockies into the Dakotas tonight, and farther east into the Upper Midwest Thursday, sending an attendant cold front through western Kansas by daybreak Thursday morning. This will reinforce a drier air mass already dominating the Western High Plains, helping keep any precip chances at bay through the weekend. Confidence is increasing for a stronger wind event tomorrow as the SREF shows an extreme tight pressure gradient developing across western/central Kansas in the early morning period in response to a strong cold front surging southward into Oklahoma, resulting in a field of 50-55kt H85 winds spreading through the area. Concern would be for a more immediate response to stronger winds mixing to the surface with the initial frontal passage, then further mixing later in the day with 50kt H85 winds still indicated. This is supported by the latest HREF with an initial 40-50% probability of wind gusts exceeding 50mph in the overnight hours, then a 50-80% probability of wind gusts topping 50mph late Thursday morning into early afternoon for much of central Kansas and portions of southwest Kansas generally northeast of a Syracuse to Dodge City to Pratt line. The initial High Wind Watch has already been upgraded to a High Wind Warning. Well above seasonal temperatures are likely tonight despite a strong cold front projected to push through western Kansas overnight. With the HREF indicating a 60-80% probability of temperatures dropping below 40F in south central Kansas to only a 20-40% probability of temperatures slipping below 35F in west central/extreme southwest Kansas, look for lows generally in the 30s(F) with the lower 40s(F) not ruled out in south central Kansas. Temperatures are forecast to be closer to the seasonal average Thursday as colder air spills into western Kansas, lowering H85 temperatures down to near 0C in central Kansas to a little above 0C farther southwest. Considering the HREF paints a 60-80% probability of temperatures exceeding 45F in west central/central Kansas to a better than 90% probability of above 45F closer to the Oklahoma line, expect highs only up into the 40s(F) in vicinity of the I-70 corridor to possibly the lower 50s(F) farther south. Temperatures are expected to rebound Friday as surface high pressure quickly exits eastward through the Central Plains, giving way to southerlies across western Kansas, helping return unseasonably warm highs to southwest/central Kansas. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1000 AM CST Wed Dec 17 2025 VFR conditions will prevail in vicinity of all TAF sites through early Thursday. Light southwesterly winds through early afternoon will increase 15 to 25kt with gusts up to 30kt generally after 17-19Z as an anchored lee side trough of low pressure strengthens in eastern Colorado. Northwest winds around 15 to 25kt with gusts up to 30kt are then expected to develop late evening/overnight behind a strong cold front pushing through western Kansas into northern Oklahoma by early Thursday morning. && .FIRE WEATHER... Issued at 150 PM CST Wed Dec 17 2025 A strong cold front will push through western Kansas into northern Oklahoma early Thursday, resulting in a tightening pressure gradient across western/central Kansas. Developing strong north winds and relative humidity values dropping near to below 15 percent will create critical fire weather conditions late morning through the afternoon, especially with expected wind gusts upward of 50 to 60 mph. A Red Flag Warning has been issued. Outdoor burning is discouraged. && .DDC WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 2 AM CST /1 AM MST/ to 6 PM CST /5 PM MST/ Thursday for KSZ030-031-043>046-061>066-077>079. Red Flag Warning from 10 AM CST /9 AM MST/ to 6 PM CST /5 PM MST/ Thursday for KSZ030-031-043>046-061>066-074>081-084>090. && DISCUSSION...JJohnson AVIATION...JJohnson FIRE WEATHER...JJohnson
Hazardous weather outlook, Dec 17, 12:26 PM MST, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 126 PM CST Wed Dec 17 2025 KSZ030-031-043>046-061>066-074>081-084>090-181930- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 126 PM CST Wed Dec 17 2025 /1226 PM MST Wed Dec 17 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...This Afternoon and Tonight Gusty southwest winds combined with low relative humidity near 15 percent will result in elevated to critical fire weather conditions in extreme southwest Kansas through late afternoon. Outdoor burning is discouraged. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong north to northwest winds are likely Thursday, with the strongest winds expected across central Kansas and a portion of southwest Kansas generally northeast of a Syracuse to Garden City to Dodge City line. Gusts upward of 50 to 60 mph are expected. A Red Flag Warning is in effect late Thursday morning through late Thursday afternoon. See the Fire Weather Message for further details. Outdoor burning is discouraged. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 2:27 AM MST | High Wind Watch | DDC | Edwards, Ellis, Finney, Ford, Gray, Hamilton and 9 more | 9 hr |
| Dec 17, 11:08 AM MST | High Wind Warning | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 20 more | 28 hr |
| Dec 17, 12:03 PM MST | Red Flag Warning | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 28 hr |
Nearby
Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.